MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 initial reporter city: (b)(6).E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that a balloon rupture and dissection occurred.The 85% stenosed target lesion was located in the proximal-mid right coronary artery.A 2.00 x 20 mm maverick was advanced for treatment.When the contrast agent was applied the balloon ruptured and a dissection was noted.The balloon was withdrawn and the procedure was completed by placing a stent.The patient was stable.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr.: fg maverick 2 mr, 2.00mm x 20mm was returned for analysis.Visual, tactile, microscopic and leakage analysis was performed on the device.No issues identified with the hypotube shaft.No kinks or damages noted on the shaft polymer extrusion.A detailed microscopic examination of the balloon material identified tears in the proximal section of the balloon.Tip showed no signs of tip damage.An attempt was then made to inflate the balloon to a rate burst pressure of 12 atm using the inflation aid, however, leaks were noted coming from the tears in the proximal section of the balloon.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19963268
Report Number2124215-2024-49947
Device Sequence Number7080418
Product Code LOX
UDI-Device Identifier08714729370161
UDI-Public08714729370161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0032430615
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale